Alert archive / U.S. Virgin Islands / Flash Flood Warnings in 2003
Flash Flood Warning 143, NWS JSJ
NWS JSJ issued this flash flood warning at Dec 12, 2003, 10:17 AM CST. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 12, 2003, 10:17 AM CST (16:17 UTC)
- Expired
- Dec 13, 2003, 5:00 AM CST
- In force
- 19 hr
- Issued by
- NWS JSJ
- Area
- Whole counties
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 121617
FFWSJU
VIC010-121900-
BULLETIN-EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
1217 PM AST FRI DEC 12 2003
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED
* A FLASH FLOOD WARNING FOR THE FOLLOWING ISLAND
IN THE U.S. VIRGIN ISLANDS
THE WEST HALF OF SAINT CROIX
* UNTIL 300 PM AST
* AT 1213 PM...DOPPLER WEATHER RADAR CONTINUED TO SHOW SHOWERS WITH
HEAVY RAIN...COVERING MUCH OF THE WESTERN HALF OF ST CROIX. RADAR
ESTIMATES INDICATED THAT 1.5 TO 2.5 INCHES OF RAIN HAVE ALREADY
FALLEN OVER PARTS OF THE WARNING AREA AND IT CONTINUED TO RAIN. AT
1205 PM...A SPOTTER IN THE FREDERICKSTED AREA INDICATED THAT STREETS
WERE ALREADY FLOODED AND GUTS WERE APPROACHING BANKFULL. THESE
SHOWERS WILL MOVE LITTLE DURING THE NEXT 30 TO 60 MINUTES AND WILL
PRODUCE ADDITIONAL RAINFALL OF 1 TO AS MUCH AS 2 INCHES IN SOME
AREAS. THIS RAINFALL WILL RESULT IN FLASH FLOODING OF GUTS...
STREAMS...ROADS AND OTHER LOW LYING AND FLOOD PRONE AREAS. IN
ADDITION...MUDSLIDES ARE POSSIBLE OVER AREAS OF STEEP TERRAIN.
A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR HAS
BEEN REPORTED. EVACUATE TO HIGHER GROUND AND TAKE THE NECESSARY
PRECAUTIONS SHOULD FLOOD WATERS AFFECT YOUR AREA. MOTORISTS AND
PEDESTRIANS SHOULD NOT ATTEMPT TO CROSS FLOODED ROADS AND AREAS...AS
YOU AND YOUR VEHICLE MIGHT BE SWEPT AWAY BY FLOOD WATERS. PERSONS IN
LOW LYING AREAS SHOULD SEEK HIGHER GROUND. FOLLOW INSTRUCTIONS FROM
VITEMA OR LAW OFFICIALS.
$$
SEELEY1 follow-up statement
000
WGCA72 TJSJ 121853
FFSSJU
VIC010-121945-
BULLETIN-IMMEDIATE BROADCAST REQUESTED
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
249 PM AST FRI DEC 12 2003
THE FLASH FLOOD WARNING ISSUED EARLIER BY THE NATIONAL WEATHER
SERVICE IN SAN JUAN HAS BEEN DISCONTINUED FOR THE FOLLOWING ISLAND
IN THE U.S. VIRGIN ISLANDS
SAINT CROIX
AT 244 PM AST WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE HEAVY
RAIN WHICH AFFECTED THIS AREA EARLIER HAS DISSIPATED OR MOVED AWAY
FROM THE AREA AND FLASH FLOODING WAS NO LONGER OCCURRING.
THEREFORE FLASH FLOODING NO LONGER EXISTS AND THE FLASH FLOOD WARNING
HAS BEEN DISCONTINUED.
ALTHOUGH FLASH FLOODING NO LONGER EXISTS YOU SHOULD CONTINUE TO
REMAIN ALERT FOR ANY LINGERING WATER ON THE ROADWAYS AND SWOLLEN
GUTS.
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Dec 12, 9:51 AM CST, 26 minutes earlier.
Area forecast discussion, Dec 12, 9:51 AM CST, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 1151 AM AST FRI DEC 12 2003 UPDATED... REDUCED SHOWERS FROM NUMEROUS TO SCATTERED AND THUNDERSTORMS FROM SCATTERED TO ISOLATED ACROSS THE WEST AND CENTRAL INTERIOR SECTIONS OF PUERTO RICO AS WELL AS FOR MAYAGUEZ AND VICINITY FOR THIS AFTERNOON. THIS ACTIVITY COULD PRODUCE LOCALIZED HEAVY RAIN. ALSO INCLUDED ISOLATED THUNDERSTORMS IN ST CROIX. REST OF FORECAST REMAINED UNTOUCHED. /ROCHE 400 AM DISCUSSION... THE MODEL GUIDANCE...WATER VAPOR IMAGERY AND IR IMAGERY ALL INDICATE AN UPPER LEVEL SHORT WAVE IS TO THE NORTHWEST OF HISPANIOLA. THE MODEL GUIDANCE INDICATES THAT THE MAIN DYNAMICS ASSOCIATED WITH THE SHORT WAVE SHOULD STAY TO THE NORTH OF THE REGION. HOWEVER...UPPER LEVEL VENTILATION WILL BE FAVORABLE AS 300 TO 200 MB LAYER WINDS FORECAST TO BE AROUND 40 KNOTS...WITH 00Z SOUNDING INDICATING THAT THIS IS ALREADY PRESENT OVER THE REGION. AS FOR AVAILABLE LOW LEVEL MOISTURE...GUIDANCE INDICATES THAT THE LOW LEVEL MOISTURE NOW PRESENT JUST TO THE EAST OF THE WINDWARDS WILL MOSTLY STAY TO THE EAST OF THE LOCAL ISLANDS...BUT AS LOW LEVEL EASTERLY WINDS BUILD BACK INTO THE REGION THERE WILL BE SOME MOISTURE ADVECTED INTO THE REGION OVER THE NEXT FEW DAYS. LASTLY...THE FRONTAL BOUNDARY EXTENDING INTO THE REGION ASSOCIATED WITH THE BOUNDARY MOVING TO NEAR 60 WEST...IS NOT FORECAST TO BRING MUCH MOISTURE INTO THE REGION. THERE IS NO STRONG NORTHWARD COMPONENT BEHIND THE BOUNDARY TO PUSH THE BOUNDARY INTO THE NORTHEAST CARIBBEAN. SATELLITE IMAGERY ALSO INDICATES THERE IS LITTLE MOISTURE ASSOCIATED WITH THE BOUNDARY SOUTH OF 20 NORTH. TO SUM UP...SINCE THE DYNAMICS ASSOCIATED WITH THE UPPER LEVEL SHORT WAVE SHOULD NOT AFFECT THE LOCAL REGION AND LOW LEVEL MOISTURE WILL NOT BE ABUNDANT...WENT WITH WEATHER MAINLY IN THE U.S.V.I. AND EASTERN SECTIONS OF PUERTO RICO THIS MORNING AND IN WESTERN INTERIOR PUERTO RICO THIS AFTERNOON WERE THE UPPER LEVEL VENTILATION SHOULD ENHANCE AFTERNOON CONVECTION POTENTIAL. FOR SATURDAY AND SUNDAY...LOW LEVEL MOISTURE NOW TO THE EAST OF THE U.S.V.I. EXPECTED TO SLOWLY ADVECT INTO THE REGION AS THE SURFACE RIDGE STARTS TO BUILD BACK INTO THE NORTHEAST CARIBBEAN...BUT STABLE MID TO UPPER LEVELS SHOULD HELP TO SUPPRESS CONVECTION...HOWEVER SOME AFTERNOON AND EARLY MORNING SHOWERS POSSIBLE. FOR COASTAL CONDITIONS...THE REMAINING NORTH SWELL AFFECTING REGION FROM PREVIOUS DAYS SHOULD START TO DISSIPATE THROUGH TODAY...WITH NO ADDITIONAL SWELL EXPECTED FOR THE REMAINDER OF THE FORECAST. DIEHL SJU... .PR...NONE. .VI...NONE. EQUIPMENT...NO PROBLEMS AT THIS TIME.
Hazardous weather outlook, Dec 12, 4:20 AM CST, 5 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 620 AM AST FRI DEC 12 2003 PRZ001>013-AMZ710>750-122200- 620 AM AST FRI DEC 12 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT...A DECREASE IN CLOUDINESS WILL ALLOW SHOWERS AND THUNDERSTORMS TO FORM OVER THE WESTERN SECTION OF PUERTO RICO THIS AFTERNOON. SOME OF THESE SHOWERS WILL BE HEAVY AND RAINFALL AMOUNTS WILL LIKELY EXCEED FLASH FLOOD GUIDANCE IN THE INTERIOR MOUNTAINS OF THE WEST. URBAN AND SMALL STREAM ADVISORIES WILL PROBABLY HAVE TO BE ISSUED. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. .FRIDAY THROUGH WEDNESDAY...THE PROXIMITY OF A SURFACE TROUGH AND A WEAK UPPER LEVEL TROUGH WILL PRODUCE OCCASIONAL EARLY MORNING AND AFTERNOON SHOWERS ALONG PORTIONS OF THE INTERIOR...NORTHEAST AND EAST COAST OF THE ISLAND FRIDAY AND SATURDAY. LOCAL FLOODING WILL BE POSSIBLE IN THE WESTERN INTERIOR EACH DAY. VIZ001-002-AMZ720-730-122200- 620 AM AST FRI DEC 12 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT...NO HAZARDOUS WEATHER CONDITIONS ARE EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS IS NOT ANTICIPATED TODAY. .FRIDAY THROUGH WEDNESDAY...OCCASIONAL EARLY MORNING AND ISOLATED AFTERNOON SHOWERS WILL OCCUR ACROSS PORTIONS OF THE LOCAL ISLANDS EACH DAY. HOWEVER NO SIGNIFICANT FLOODING PROBLEMS ARE ANTICIPATED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.
Nearby
Flash Flood Warnings in U.S. Virgin Islands, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.